×

zbMATH — the first resource for mathematics

On embedded spheres in 3-manifolds. (English) Zbl 0241.55017

MSC:
55Q05 Homotopy groups, general; sets of homotopy classes
57M05 Fundamental group, presentations, free differential calculus
57N65 Algebraic topology of manifolds
57N35 Embeddings and immersions in topological manifolds
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Papakyriakopoulos, C. D.: On Dehn’s lemma and asphericity of knots. Annals of Math.66, 1-26 (1957). · Zbl 0078.16402 · doi:10.2307/1970113
[2] Spanier, E. H.: Algebraic topology. New York: McGraw Hill 1966. · Zbl 0145.43303
[3] Specker, E.: Die erste Cohomologiegruppe von √úberlagerungen und Homotopieeigenschaften dreidimensionaler Mannigfaltigkeiten. Comm. Math. Helv.23, 303-333 (1949). · Zbl 0036.12803 · doi:10.1007/BF02565606
[4] Stallings, J. R.: A topological proof of Grusko’s Theorem. Math. Zeit.90, 1-8 (1965). · Zbl 0135.04603 · doi:10.1007/BF01112046
[5] Stallings, J. R.: Grusko’s theorem II: Kneser’s conjecture. Notices of A.M.S. No. 559-165, 531-532 (1959).
[6] Stallings, J. R.: Lectures on polyhedral topology. Tata Institute of Fundamental Research, Bombay, 1968. · Zbl 0182.26203
[7] Whitehead, J. H. C.: On 2-spheres in 3-manifolds. Bull. of A.M.S.64, 161-166 (1958). · Zbl 0084.19103 · doi:10.1090/S0002-9904-1958-10193-7
[8] Whitehead, J. H. C.: On finite cocycles and the sphere theorem. Coll. Math.6, 271-281 (1958). · Zbl 0119.38605
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.